How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Das, MD Your Own Question
Dr. Das, MD
Dr. Das, MD, Doctor
Category: Medical
Satisfied Customers: 2258
Experience:  MBBS, MD, with wide experience in all aspects of medical treatment, including cancer therapy.
Type Your Medical Question Here...
Dr. Das, MD is online now
A new question is answered every 9 seconds

Hi there, I have recently caught a stomach bug again from

This answer was rated:

Hi there,

I have recently caught a stomach bug again from school (I work there, and have caught EVERY sickness and disease this year!). There hasn't been any vomiting or diarrhoea with this one though, just pain and discomfort, and lots of gas that won't escape. It feels really sore and inflamed. Many other students are dropping like flies with the same symptoms. I casually asked a student about it today, and she said her sister now has that bug, and she had it previously for 2 WEEKS so she said her mother gave her some pills (presumably given by their GP)

I had giardia recently, and I was prescribed Metronidazole. I kept taking them 3 times a day with food as recommended for about 5-6 days, but then they started making me feel really sick. My doctor told me to stop taking them if you become really sick, so I stopped. The giardia went away completely after that, and I was fine. I've been alright for those few months.

But then I got another bug going around school about a month ago (projectile vomiting, nausea, headaches etc). Straight after that I got a bad head cold with a chest infection (I was thinking they were so close together, that maybe it was the same bug just 2 different stages), and pretty much straight away I got this one I have now right after I recovered from the cold.

I have had this bug for nearly a week now. Because I didn't finish the whole dose of the antibiotics, (I understand you should, but seeing as they made me sick and after i stopped it went away completely). I still have some tablets left which are okay. Do you think if I take those tablets, it may kill off the current bug I have now, or should I wait to see the doctor tomorrow? You could say I am sick of being sick! I've had enough of catching so many germs!

Welcome and thank you for the question.

An intestinal infection which causes gas and bloating of the abdomen with cramps is E. Histolytica. This is probably what you have sinc eyou do not have any vomiting and diarrhea.

The standard treatment of this bug is Metronidazole or Tinidazole. Please take the Metronidazole tablets (500mg). It should start working in about 24 hours. If the pain continues after 24 hours, please see a doctor. Taking GasX tablets will also help.

You should also start taking a multivitamin supplement to boost your immune system

I hope this helps.
Dr. Das, MD and 3 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

My Metronidazole tablets are only 400mg. I have approximately 10 left in the bottle. I'm making a trip to the doctor tomorrow anyway, is there anything I need to tell them? Do i need to bump up my dose or something?

I have been using de-gas tablets, they have been working really well most of the time.


400mg Metronidazole will also work - you do not need to bump up the dose.

Please inform the doctor that you do not have vomiting and/or diarrhea. Just cramps and gas.

Related Medical Questions